Alert archive / California / Wind Advisories in 2024
Wind Advisory 49, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Aug 13, 2024, 9:43 AM PDT for Kern County, California. It took effect at Aug 13, 2024, 3:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2024, 9:43 AM PDT (16:43 UTC)
- In effect from
- Aug 13, 2024, 3:00 PM PDT
- Expired
- Aug 14, 2024, 5:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 4.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WWUS76 KHNX 131643 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 943 AM PDT Tue Aug 13 2024 CAZ337-338-140045- /O.NEW.KHNX.WI.Y.0049.240813T2200Z-240814T1200Z/ Indian Wells Valley-Mojave Desert Slopes- Including the cities of Mojave, Ridgecrest, and Inyokern 943 AM PDT Tue Aug 13 2024 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected * WHERE...Indian Wells Valley and Mojave Desert Slopes. * WHEN...Starting at 3 PM PDT Tuesday to 5 AM PDT Wednesday * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ EP
3 follow-up statements
486 WWUS76 KHNX 132337 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 437 PM PDT Tue Aug 13 2024 CAZ337-338-140800- /O.CON.KHNX.WI.Y.0049.000000T0000Z-240814T1200Z/ Indian Wells Valley-Mojave Desert Slopes- Including the cities of Ridgecrest, Inyokern, and Mojave 437 PM PDT Tue Aug 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected * WHERE...Indian Wells Valley and Mojave Desert Slopes. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AB
916 WWUS76 KHNX 140739 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1239 AM PDT Wed Aug 14 2024 CAZ337-338-141200- /O.CON.KHNX.WI.Y.0049.000000T0000Z-240814T1200Z/ Indian Wells Valley-Mojave Desert Slopes- Including the cities of Inyokern, Ridgecrest, and Mojave 1239 AM PDT Wed Aug 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected * WHERE...Indian Wells Valley and Mojave Desert Slopes. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 178 below Walker Pass, and Highway 58 below Tehachapi Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SM
611 WWUS76 KHNX 141157 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 457 AM PDT Wed Aug 14 2024 CAZ337-338-141300- /O.EXP.KHNX.WI.Y.0049.000000T0000Z-240814T1200Z/ Indian Wells Valley-Mojave Desert Slopes- Including the cities of Inyokern, Ridgecrest, and Mojave 457 AM PDT Wed Aug 14 2024 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Winds have fallen below criteria. The threat has ended and the advisory allowed to expire. $$ SM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Aug 13, 12:51 AM PDT, 8 hours 52 minutes earlier. Its key messages:
- 1. Based on the incoming trough, confidence is growing for a stretch of near-normal temperatures for the remainder of this week into the weekend. 2. Despite moderating relative humidity values, the risk of grass fires continues with elevated afternoon winds. For today, expect increased winds across eastern Kern County.
Area forecast discussion, Aug 13, 12:51 AM PDT, 8 hours 52 minutes before
Area Forecast Discussion National Weather Service Hanford CA 1251 AM PDT Tue Aug 13 2024 .KEY MESSAGES... 1. Based on the incoming trough, confidence is growing for a stretch of near-normal temperatures for the remainder of this week into the weekend. 2. Despite moderating relative humidity values, the risk of grass fires continues with elevated afternoon winds. For today, expect increased winds across eastern Kern County. && .DISCUSSION... A trough of low pressure is moving into Northern California with a zonal flow aloft over our forecast area. High temperatures in the mid to upper-90's are on tap for today and through the next several days as the trough pattern persists along the West Coast. Probabilities of highs at or above 97 degrees range from 40 to 80 percent in the San Joaquin Valley for today with slightly higher chances for a high of at least 95 degrees. Although, triple digit heat for the Central Valley still has a likelihood of about 20 to 40 percent today. Basically, we're looking at near average, or seasonal, temperatures, though remain relatively warm. Highs in the desert portion of eastern Kern County will remain similarly warm. Yet, the best chance for a triple digit high in the desert is towards the Indian Wells Valley, as probabilities are about 10 to 25 percent. Latest short-term ensemble guidance suggests another possibility for gusts of 45 mph or higher along the Mojave Desert slopes in eastern Kern County by this afternoon. While the probability is up to 70 percent for a few hours during the late afternoon and evening, areal coverage is localized. Thus, will hold off on a Wind Advisory in this area for now. Chances for 95 degree readings or lower increase as we progress through this week into the weekend. By Saturday, highs in the Central Valley are at a 20 to 40 percent chance of a reading of 95 degrees or below. We will monitor for the possibility of increased winds in our prone areas by this weekend. Otherwise, temperatures will remain steady, with highs continuing in the mid to upper-90's. Climatology shows a slight lowering trend by this time next week, or on the 20th, as daily average maximum temperatures are around 96 to 97 degrees. && .AVIATION...Areas of MVFR and local IFR visibilities will continue in and around wildfires. Otherwise, VFR conditions will prevail across the central CA interior over the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && BSO/SM weather.gov/hanford
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.